MAUDE Adverse Event Report: ARTHREX, INC. DRILL NON-CANNULATED, 4MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. DRILL NON-CANNULATED, 4MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number DRILL NON-CANNULATED, 4MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a 4.0mm drill was used for a latarjet surgery.This got stuck in the coracoid drill guide (ar-7000-17).According to the surgeon it would not pass through the guide at all.As such it was causing a lot of heat and also caused some minor metal fragments to build up around the guide, a small amount entered the patient but were washed out.There was no harm for patient, operator or third party.The surgery was finished successfully with a 3.5 mm drill instead of a 4.0mm drill.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
One unpackaged ar-1204d, batch number 022146, was received for investigation.Visual evaluation shows no bends of the part.Dimensional measurement of the drill head results in 3.99.Other part measurements were in tolerance by drawing c1404 at revision 11.Visual observation of the drill shows burns on the drill side.Complaint is not confirmed.

Brand Name
DRILL NON-CANNULATED, 4MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15242810
Report Number1220246-2022-05388
Device Sequence Number11905168
Product Code HWE
UDI-Device Identifier00888867004450
UDI-Public00888867004450
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL NON-CANNULATED, 4MM
Device Catalogue NumberAR-1204D
Device Lot Number022146
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown